Advanced Search
MyIDEAS: Login

Uncovered Set Choice Rule

Contents:

Author Info

  • Michele Lombardi

    (Queen Mary, University of London)

Abstract

I study necessary and sufficient conditions for a choice function to be rationalised in the following sense: there exists a complete asymmetric relation T (a tournament ) such that for each feasible (finite) choice situation, the choice coincides with the uncovered set of T . This notion of rationality explains not only cyclical and context dependent choices observed in practice, but also provides testable restrictions on observable choice behavior.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.econ.qmul.ac.uk/papers/doc/wp563.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Queen Mary, University of London, School of Economics and Finance in its series Working Papers with number 563.

as in new window
Length:
Date of creation: Jul 2006
Date of revision:
Handle: RePEc:qmw:qmwecw:wp563

Contact details of provider:
Postal: London E1 4NS
Phone: +44 (0) 20 7882 5096
Fax: +44 (0) 20 8983 3580
Web page: http://www.econ.qmul.ac.uk
More information through EDIRC

Related research

Keywords: Rationalizability; Uncovered set; Intransitive choice;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Paola Manzini & Marco Mariotti, 2007. "Sequentially Rationalizable Choice," American Economic Review, American Economic Association, vol. 97(5), pages 1824-1839, December.
  2. Gil Kalai & Ariel Rubinstein & Ran Spiegler, 2002. "Rationalizing Choice Functions By Multiple Rationales," Econometrica, Econometric Society, vol. 70(6), pages 2481-2488, November.
  3. Dutta, Bhaskar, 1988. "Covering sets and a new condorcet choice correspondence," Journal of Economic Theory, Elsevier, vol. 44(1), pages 63-80, February.
  4. Fishburn, Peter C, 1991. " Nontransitive Preferences in Decision Theory," Journal of Risk and Uncertainty, Springer, vol. 4(2), pages 113-34, April.
  5. José Apesteguía & Miguel A. Ballester, 2005. "Minimal Books Of Rationales," Documentos de Trabajo - Lan Gaiak Departamento de Economía - Universidad Pública de Navarra 0501, Departamento de Economía - Universidad Pública de Navarra.
  6. Zhang, Jiao & Hsee, Christopher K. & Xiao, Zhixing, 2006. "The majority rule in individual decision making," Organizational Behavior and Human Decision Processes, Elsevier, vol. 99(1), pages 102-111, January.
  7. Paola Manzini & Marco Mariotti, 2005. "Shortlisting," Public Economics 0503006, EconWPA, revised 14 Jul 2005.
  8. Ehlers, Lars & Sprumont, Yves, 2008. "Weakened WARP and top-cycle choice rules," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 87-94, January.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Lombardi, Michele, 2009. "Reason-based choice correspondences," Mathematical Social Sciences, Elsevier, vol. 57(1), pages 58-66, January.
  2. Michele Lombardi, 2009. "Minimal covering set solutions," Social Choice and Welfare, Springer, vol. 32(4), pages 687-695, May.
  3. Nicolas Houy, 2011. "Common characterizations of the untrapped set and the top cycle," Theory and Decision, Springer, vol. 70(4), pages 501-509, April.
  4. Michele Lombardi & Marco Mariotti, 2009. "Uncovered bargaining solutions," International Journal of Game Theory, Springer, vol. 38(4), pages 601-610, November.
  5. Ehlers, Lars & Sprumont, Yves, 2008. "Weakened WARP and top-cycle choice rules," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 87-94, January.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:qmw:qmwecw:wp563. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nick Vriend).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.